Tennessee, 2004Hail and Damaging Winds in Tennessee, July 12 to 14, 2004
July 12 to 14, 2004 · NWS OHX · 55 events in 30 counties and zones
53 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $420,000
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 12, 1:44 PM CST, 11 minutes earlier.
Area forecast discussion, Jul 12, 1:44 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT MON JUL 12 2004
.DISCUSSION...
DEEP MOISTURE AND MODERATE INSTABILITY COMBINING FOR SCATTERED
THUNDERSTORMS ACROSS NORTH AND WEST MIDDLE TENNESSEE. WEAK UPPER
WAVE MOVING OVER CENTRAL KENTUCKY PLAYING A ROLE TOO. STORMS MOVING
SOUTHEAST...REFLECTING CHANGE IN UPPER FLOW. FOR TONIGHT...WILL PUT
UP A LIKELY POP FOR NORTH PLATEAU...WITH A SLIGHT CHANCE AFTER
MIDNIGHT MOST LOCATIONS.
DRIER AIR WORKS INTO MIDDLE TENNESSEE ON TUESDAY...BUT AFTERNOON
LAPSE RATES APPROACH -10 IN GFS/ETA MODELS. A WARMER DAY ON TAP...
WITH SCATTERED THUNDERSTORMS DEVELOPING BY LATE AFTERNOON OR EARLY
EVENING. EXPECT AFTERNOON HEAT INDICES TO REACH THE TRIPLE DIGITS IN
WEST MIDDLE TENNESSEE.
ANOTHER CONCERN IS THE POSSIBILITY OF A COLD FRONT MOVING INTO
MIDDLE TENNESSEE ON WEDNESDAY. MODEL POP/S LOW...PROBABLY NOT
HANDLING NORTHWEST FLOW SCENARIO VERY WELL. WILL BUMP RAIN CHANCE TO
SCATTERED AT THIS TIME.
NO MAJOR CHANGES TO THE EXTENDED. COLD FRONT PUSHES WELL SOUTH
THURSDAY. DRIER AND COOLER AIR INTO THE EARLY WEEKEND.
&&
.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&
04
Hazardous weather outlook, Jul 12, 4:30 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON JUL 12 2004
TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON JUL 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR ONCE AGAIN ACROSS MIDDLE
TENNESSEE IN WARM...MOIST AND UNSTABLE AIR. ISOLATED AREAS MAY
EXPERIENCE PONDING OF WATER FROM LOCALLY HEAVY DOWNPOURS. THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY AND WEDNESDAY IN A VERY
WARM...MOIST AND UNSTABLE ENVIRONMENT. IN ADDITION...A COLD FRONT
WILL BE APPROACHING OUR REGION FROM THE NORTHWEST AND SHOULD REACH
THE LOWER OHIO VALLEY WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE TUESDAY AND WEDNESDAY WITH THE MAIN THREAT BEING STRONG
STRAIGHT LINE WINDS. ALSO...THESE THUNDERSTORMS WILL CONTAIN LOCALLY
HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLASH FLOODING ON TUESDAY
AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE ON TUESDAY AND WEDNESDAY.
END/ORCHANIAN
Thunderstorm Wind, Wilson
- When
- July 12, 1:55 PM CST
- Where
- Wilson County, 5 mi S of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.867, -86.417
Trees were blown down on Holloway Road.
Thunderstorm Wind, Rutherford
- When
- July 12, 3:40 PM CST to 3:41 PM CST
- Where
- Rutherford County, 2 mi S of Smyrna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.150, -86.300
Trees were blown down near Crosslyn Building Supply.
Thunderstorm Wind, Coffee
- When
- July 12, 3:55 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.367, -86.233
6 trees blew down on homes.
Hail, Coffee
- When
- July 12, 4:00 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.950, -86.533
Nickel size hail reported.
Thunderstorm Wind, Sumner
- When
- July 13, 7:40 PM CST
- Where
- Sumner County, Portland
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.367, -86.233
Several homes and businesses in Portland suffered damaged roofs. One metal roof was blown off of Martin Realty and Auction on Main Street. The roof peeled off and was hurled across the street.
Thunderstorm Wind, Sumner
- When
- July 13, 7:45 PM CST
- Where
- Sumner County, Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.250, -85.967
A 100-year-old silver maple tree came crashing on the front porch of a historic home in the Woodson Terrace Historic District. The home, built in 1898, had no concrete between the blocks so when the tree hit it, it shifted the house off its foundation.
Thunderstorm Wind, Macon
- When
- July 13, 7:57 PM CST to 9:05 PM CST
- Where
- Macon County, Countywide
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -86.517
Trees and power lines were down around the county. The metal roof from a home at Draper's Crossroads Community was hurled onto Red Boiling Spring Rd. A storage shed was destroyed at the Macon County Junior High School track facility. The winds lifted the shed off its foundation and hurled it through a nearby chain-link fence. Over 300 trees were estimated to have been blown down around the county according to a newspaper story.
Thunderstorm Wind, Wilson
- When
- July 13, 8:05 PM CST
- Where
- Wilson County, 4 mi NW of Mt Juliet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.517, -86.000
Wind gust estimated to be 60 mph at Old Hickory NWS Office.
Thunderstorm Wind, Robertson
- When
- July 13, 8:05 PM CST
- Where
- Robertson County, White House
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.133, -86.683
Trees were blown down. Winds were estimated to be 90 mph by Spotter
Thunderstorm Wind, Wilson
- When
- July 13, 8:10 PM CST
- Where
- Wilson County, Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.183, -86.617
Telephone poles and trees were snapped. Tree fell on a house. Newspaper story said that as many as 500 trees were blown around the county down during the storm according to Sheriff Ashe.
Thunderstorm Wind, Smith
- When
- July 13, 8:10 PM CST to 8:20 PM CST
- Where
- Smith County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.333, -85.300
Numerous trees were down. These trees blocked about 40 roads in the county. A barn was flattened by high winds at Rock City on U.S. Highway 70.
Thunderstorm Wind, Wilson
- When
- July 13, 8:15 PM CST to 8:20 PM CST
- Where
- Wilson County, 11 mi WNW of Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.217, -86.300
Retired NWS MIC reported numerous trees down from West Elementary School on Lebanon Pike to Highway 109 and Lebanon Pike with winds estimated to be 65 to 70 mph.
Thunderstorm Wind, Montgomery
- When
- July 13, 8:15 PM CST
- Where
- Montgomery County, 3 mi S of Clarksville
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.333, -85.300
Trees and power lines were down. 15 trees were cleared from St. Bethlehem and South Clarksville roadways. There were 20 areas where power lines were down. Winds destroyed 2 traffic signals on Wilma Rudolph Blvd. One was at the intersection of Needmore Road and the other at Forrest Hills Drive. Newspaper estimated winds to be around 90 mph.
Thunderstorm Wind, Davidson
- When
- July 13, 8:19 PM CST
- Where
- Davidson County, 5 mi SW of Nashville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -86.467
Winds were estimated to be 60 to 70 mph in the Green Hills area.
Thunderstorm Wind, Davidson
- When
- July 13, 8:20 PM CST
- Where
- Davidson County, Nashville Metro Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.250, -86.567
Wind gust of 67 mph measured at Nashville International Airport.
Thunderstorm Wind, Clay
- When
- July 13, 8:20 PM CST to 8:25 PM CST
- Where
- Clay County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -86.633
Sheriff's office reported trees and power lines were down around the county. Numerous roads were blocked by fallen trees. Trees fell on houseboats at Horse Creek Dock.
Thunderstorm Wind, Rutherford
- When
- July 13, 8:22 PM CST to 8:25 PM CST
- Where
- Rutherford County, Smyrna
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.117, -87.217
Winds were estimated to be around 80 mph. Two mobile homes were destroyed on a Sam Davis Road trailer park in Smyrna and another mobile home was damaged. The most severe damage reported was at Fairway Mobile Home Park, 500 Sam Davis Rd. A willow tree fell and crashed on a trailer. Another tree fell on a mobile home and on a car at Fairway Trailer Park in Smyrna. There was one injury. One woman left Fairway in an ambulance with a knee injury.
Thunderstorm Wind, Putnam
- When
- July 13, 8:26 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.533, -85.533
A tree was down on a car and house.
Thunderstorm Wind, Davidson
- When
- July 13, 8:28 PM CST to 8:35 PM CST
- Where
- Davidson County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.167, -85.500
Davidson County OEM reported hundreds of trees and power lines were down around the county.
Thunderstorm Wind, Davidson
- When
- July 13, 8:30 PM CST
- Where
- Davidson County, Hermitage
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.967, -85.850
Numerous trees down along Old Lebanon Dirt Road. The roadway was blocked by downed trees.
Thunderstorm Wind, Jackson
- When
- July 13, 8:30 PM CST
- Where
- Jackson County, Gainesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.117, -87.383
Numerous trees were down.
Thunderstorm Wind, Rutherford
- When
- July 13, 8:32 PM CST
- Where
- Rutherford County, 3 mi N of Murfreesboro
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.200, -86.817
Numerous trees were down. The Spotter estimated winds to be around 70 mph.
Thunderstorm Wind, Putnam
- When
- July 13, 8:32 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.900, -86.417
EMA center reported 81 mph wind gust.
Thunderstorm Wind, Dekalb
- When
- July 13, 8:34 PM CST
- Where
- Dekalb County, Smithville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.433, -84.917
Numerous trees were blown down in Smithville.
Thunderstorm Wind, Rutherford
- When
- July 13, 8:35 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.083, -86.900
Trained Spotter estimated winds to be around 60 mph near M.T.S.U. campus.
Thunderstorm Wind, Putnam
- When
- July 13, 8:35 PM CST to 8:45 PM CST
- Where
- Putnam County, Countywide
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.167, -85.500
Numerous trees were down around the county. Cookeville Police Department reported that the "City of Cookeville looks like a war zone". At least 15 power poles were downed by strong winds in Monterey. Some trees fell on homes. One mobile home was destroyed. A newspaper story said a tree fell and ruptured some gas line equipment at the Windrowe subdivision off South Maple Avenue in Cookeville. Several people were evacuated from their homes as a precautionary measure until the gas line was shut off.
Thunderstorm Wind, Davidson
- When
- July 13, 8:39 PM CST
- Where
- Davidson County, 5 mi S of Nashville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 36.133, -85.533
Trees down at the intersection of Nolensville Road and Old Hickory Blvd.
Thunderstorm Wind, Dickson
- When
- July 13, 8:40 PM CST
- Where
- Dickson County, 3 mi N of Charlotte
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.067, -86.833
3 inch diameter tree limbs were blown down.
Thunderstorm Wind, Dickson
- When
- July 13, 8:45 PM CST
- Where
- Dickson County, 2 mi N of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.233, -87.333
Trees down along Swift Road and Highway 48. A tree fell in Dickson and landed on a woman's car and her daughter's truck.
Thunderstorm Wind, Dickson
- When
- July 13, 8:45 PM CST
- Where
- Dickson County, White Bluff
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.400, -86.450
A tree fell and landed on the roof of a home. The crash shook the lady's home while she was crocheting.
Thunderstorm Wind, Dekalb
- When
- July 13, 8:54 PM CST to 9:05 PM CST
- Where
- Dekalb County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.850, -86.417
Numerous trees and power lines were blown down around the county. Newspaper account mentioned large trees were down from Goose Creek Road in Alexandria to Johnson's Chapel Road in the eastern part of the county. Trees were blown down in the Four Seasons area as well.
Thunderstorm Wind, Fentress
- When
- July 13, 8:55 PM CST to 9:00 PM CST
- Where
- Fentress County, Jamestown
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.983, -86.533
At least 8 power poles were downed by the storm.
Thunderstorm Wind, Cumberland
- When
- July 13, 9:00 PM CST to 9:10 PM CST
- Where
- Cumberland County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.967, -85.867
Numerous trees and power lines were down across the county. 17,000 people lost power in Crossville. Most of the damage caused by the storm was along Maple Street in Crossville. One tree landed on a house on Maple Street. Storm damage was reported in Deer Creek and Shangri La subdivisions according to the newspaper.
Thunderstorm Wind, Williamson
- When
- July 13, 9:02 PM CST
- Where
- Williamson County, Franklin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.967, -84.983
Trees and power lines were down around the city.
Thunderstorm Wind, Overton
- When
- July 13, 9:06 PM CST to 9:15 PM CST
- Where
- Overton County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.917, -86.900
Numerous trees and power lines were down around the county. Newspaper reported trees fell on a residence on Alvin Garrett Lane which is 3.1 miles east of Livingston.
Thunderstorm Wind, Coffee
- When
- July 13, 9:09 PM CST
- Where
- Coffee County, Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.483, -87.350
Trees down in Manchester.
Thunderstorm Wind, Hickman
- When
- July 13, 9:12 PM CST
- Where
- Hickman County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.350, -85.650
Numerous trees were down around the county.
Thunderstorm Wind, Bedford
- When
- July 13, 9:15 PM CST
- Where
- Bedford County, Shelbyville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.483, -86.083
Numerous trees and power lines were down in Shelbyville.
Thunderstorm Wind, Rutherford
- When
- July 13, 9:20 PM CST to 9:30 PM CST
- Where
- Rutherford County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.700, -87.050
Roof and structural damage around the county. Trees were down a mile long strip in Murfreesboro along Jones Boulevard from Clark Boulevard to Trinity Drive. Murfreesboro Electric reported 16,000 customers without power.
Thunderstorm Wind, Van Buren
- When
- July 13, 9:20 PM CST
- Where
- Van Buren County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.717, -85.917
Numerous trees and power lines were down.
Thunderstorm Wind, Maury
- When
- July 13, 9:23 PM CST
- Where
- Maury County, 6 mi N of Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.717, -85.783
Large tree was blown down across Keydron Road.
Thunderstorm Wind, Hickman
- When
- July 13, 9:25 PM CST
- Where
- Hickman County, 1 mi N of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.483, -86.467
Trees were down at the high school.
Thunderstorm Wind, Warren
- When
- July 13, 9:25 PM CST
- Where
- Warren County, 2 mi N of Mc Minnville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.800, -87.467
Numerous limbs were blown down.
Thunderstorm Wind, Cannon
- When
- July 13, 9:30 PM CST
- Where
- Cannon County, 5 mi ENE of Woodbury
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -87.850
A barn was destroyed near Short Mountain. Numerous trees were down around the county.
Thunderstorm Wind, White
- When
- July 13, 9:35 PM CST
- Where
- White County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.267, -85.750
911 dispatcher reported numerous trees and power lines were down.
Thunderstorm Wind, Marshall
- When
- July 13, 9:40 PM CST
- Where
- Marshall County, Lewisburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -87.400
Trees down in the city, and several roofs were damaged according to the Lewisburg Police Department.
Thunderstorm Wind, Warren
- When
- July 13, 9:40 PM CST
- Where
- Warren County, Centertown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.867, -86.000
Numerous trees and power lines were down near Centertown area along Highways 70 and 55.
Thunderstorm Wind, Warren
- When
- July 13, 9:46 PM CST
- Where
- Warren County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.817, -87.467
Numerous trees were down around the county.
Thunderstorm Wind, Lawrence
- When
- July 13, 9:50 PM CST
- Where
- Lawrence County, North Portion
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.683, -85.783
Several trees were down in the northern part of the county.
Thunderstorm Wind, Grundy
- When
- July 13, 9:50 PM CST
- Where
- Grundy County, Tracy City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.450, -86.800
Numerous trees were down in the city.
Thunderstorm Wind, Lawrence
- When
- July 13, 10:10 PM CST
- Where
- Lawrence County, Lawrenceburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.933, -85.450
Numerous trees were down.
Thunderstorm Wind, Wayne
- When
- July 13, 10:10 PM CST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -85.467
Sheriff's department reported scattered trees down around the county.
Thunderstorm Wind, Perry
- When
- July 13, 10:20 PM CST
- Where
- Perry County, Linden
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.250, -87.333
Trees were down along U.S. Highway 412.
Hail, Sumner
- When
- July 14, 12:23 AM CST
- Where
- Sumner County, 5 mi E of Portland
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.250, -87.667
Off duty NWS employee reported quarter size hail.
Thunderstorm Wind, Overton
- When
- July 14, 6:02 AM CST
- Where
- Overton County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -86.433
Trees were uprooted across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
- Flash Flood in Delaware, July 12 to 13, 2004$625,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412617, 5412618, 5412620, 5412619, 5412621, 5412793, 5412622, 5412623, 5412625, 5411931, 5412792, 5411932, 5411939, 5411933, 5412624, 5412626, 5412795, 5412627, 5412628, 5411930, 5412705, 5412629, 5412630, 5413347, 5411934, 5412701, 5412702, 5412703, 5412704, 5412794, 5411935, 5412796, 5411936, 5411937, 5411938, 5411940, 5412706, 5411941, 5412010, 5412716, and more.